MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386806
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 22gx1.00in straight bc needle retraction failed needle gets stuck.During use after insertion and cannulation into the vein, when stabilising the catheter and attempting to remove the needle, the needle gets stuck and a lot of pressure has to be applied to remove the needle.The nursing staff, from the day hospital unit, has notified us of incidents that have occurred over the last 15 days, when attempting to cannulate peripheral venous lines in 3 patients.It has been detected in 3 peripheral venous catheters (cvp) number 22 (0.9x25mm) from the commercial company "bd cathena", corresponding to lot 4096507, that after insertion and cannulation in the vein, when stabilising the catheter and trying to remove the needle, it gets stuck, having to exert great pressure to remove it.As a precautionary measure, we have removed the remaining 15cvp stored in the unit, corresponding to that batch, and new batch has been used.The hospital warehouse has been notified to confirm that no more boxes with the same batch number are stored.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
BD CATHENA 22GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21688461
Report Number2243072-2025-00369
Device Sequence Number8730870
Product Code FOZ
UDI-Device Identifier00382903868063
UDI-Public(01)00382903868063(11)240405(17)270331(10)4096507
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386806
Device Lot Number4096507
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown